Cyst after Dysport Injections? (Photos)

I received dysport in forehead along with juvederm in laugh lines. I had a red bump at one injection site that had swelling the size of a silver dollar around it. My Dr put me on antibiotics for infection. 2 weeks later I still have a red nodule at the injection site. Dr thinks it is a cyst. I am going to see a dermatologist now. The weird part is that this happened years ago after a Botox injection. I've had several injections since with no issue. Dr says he has never seen this before. Anyone?

Doctor Answers 3

Infection?

There's no way to be sure online, but this is highly suggestive of infection. Getting a second opinion in a smart thing to do at this time. Using better sterile technique in the future, might help to reduce these risks. Be sure to finish your antibiotics and good luck, 

Dr. ALDO

Infection?

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

There's no way to be sure online, but this is highly suggestive of infection. Getting a second opinion in a smart thing to do at this time. Using better sterile technique in the future, might help to reduce these risks. Be sure to finish your antibiotics and good luck, 

Dr. ALDO

Dysport Side Effects -- See an Expert

This is likely due to infection. I definitely agree that you should be seen for an in person consultation and further evaluated. Please see an expert. Best, Dr. Emer

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.8 out of 5 stars 203 reviews

Dysport Side Effects -- See an Expert

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
This is likely due to infection. I definitely agree that you should be seen for an in person consultation and further evaluated. Please see an expert. Best, Dr. Emer

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.8 out of 5 stars 203 reviews

Dysport injection redness

Injection site redness (that is temporary) is not unusual after Dysport injections.  A prolonged site of inflammation, a nodule, or a bump are all a lot less common.  The possible explanations in your scenario include infection (which is appropriately treated with antibiotics) or a cyst (which may be more likely if it has occurred in the same spot previously).  A cyst is essentially a bag of something--skin contents, oil--underneath the skin, and may be congenital or traumatic in nature.  Some cysts can get repeatedly infected; if this is the case, they are typically best treated with excision, as both the lining and contents of the cyst must be removed.  I hope your Dermatologist sheds more light on this issue; it sounds like you're on the right track to figuring this out.  Good luck and here's to a speedy recovery.

Inessa Fishman, MD
Atlanta Facial Plastic Surgeon
5.0 out of 5 stars 4 reviews

Dysport injection redness

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Injection site redness (that is temporary) is not unusual after Dysport injections.  A prolonged site of inflammation, a nodule, or a bump are all a lot less common.  The possible explanations in your scenario include infection (which is appropriately treated with antibiotics) or a cyst (which may be more likely if it has occurred in the same spot previously).  A cyst is essentially a bag of something--skin contents, oil--underneath the skin, and may be congenital or traumatic in nature.  Some cysts can get repeatedly infected; if this is the case, they are typically best treated with excision, as both the lining and contents of the cyst must be removed.  I hope your Dermatologist sheds more light on this issue; it sounds like you're on the right track to figuring this out.  Good luck and here's to a speedy recovery.

Inessa Fishman, MD
Atlanta Facial Plastic Surgeon

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.